CSN Login
Members Online: 8

Peripheral Neuropathy from R-CHOP

Posts: 3
Joined: Jan 2012

Hi everyone. I'm new to this so please bear with me. My husband has been diagnosed with Non Hodgkins Lymphoma Diffuse Large B cell with a bulky mass in his abdomen stage IV. After his 4th round of R-CHOP chemo he developed tingling and numbness on the soles of his feet. When we went to hospital for his 5th chemo and told the Doctor his symptoms he decided not to give the Vincristine part of the chemo as this is what causes the numbness. Now I am worried that the chemo won't work as well in getting all of the cancer. Doctor said it is important to get at least 3 doses of the full R-CHOP but I think he may have said that so we don't worry. Has anyone had a similar experience.

toledotom's picture
Posts: 9
Joined: Nov 2011

Susan, I was diagnosed with Stage 2 Large B cell Non-Hodgkin's Lymphoma which was wrapping around my small intestine just before the ileum and just past the cecum in the large intestine. I had 2 R-CHOP treatments and my intestine perforated, this led to surgery and removal of about 12" of my intestines and an ileum bag. I proceeded to have 2 more treatments and a bad infection Nov 2010 causing an abscess in my stomac area from the surgery. This was treated and just before Xmas 2010 another bad infection hospialized me for 13 days with another surgery to remove a large abscess which gave me a wound vac machine. I started all over with R-CHOP giving me a total of 8 treatments. I still have nunbness and tingling in both my arms and hands and the top of my feet. Very difficult for me to fall asleep and do any overhead of lifting with my arms. The Vincristine is a really hard drug on your body and the heart! I would look for a second opinion about not having the vincristine? The last cheno treatment I had was May 26, 2010 and the post chemo symtoms are still with me and I probably will have to live with them the rest of my life! Keep asking questions and Good Luck!

Posts: 59
Joined: Oct 2011

I just had lunch with my dad and a friend of his who is going through chemo recommended L-glutamine for the numbness and tingling in the feet and hands. I would of course run this by your doctor, but from what my dad's friend said it works immediately. Get over 500mg dosage. My dad has stage 4 large b-cell Non-Hodgkin's Lymphoma. A large mass was found in his stomach. He had 6 rounds of r-chop and they didn't work. On Tuesday he goes to the hospital to start r-dhap for another 6 months. I just bought the L-glutamine for him today. Stay positive and God Bless!

Posts: 3
Joined: Jan 2012

Thanks for the information. Next chemo is on 1/19/12. He will be getting vinblastine instead of the vincristine. Will let you know how thing go. Hope thing go well for your dad.

hijenist's picture
Posts: 6
Joined: Jan 2012

I had 6 rounds of R-CHOP, and the neuropathy started in my fingers almost immediately. As with anything, it is important that the nurses and the oncologist are aware. It never spread to my feet, but each round they would alter the amounts of vincristine they used. By the last round, I don't think they used it at all. I am happy to say I am in remission, and it took about two months for the feeling to come back. I am a dental hygienist and have had no problems with the feeling in my fingers. I hope a positive story helps!

Posts: 3
Joined: Jan 2012

Thanks for replying. We have substituted vinblastine for vincristine for the next chemo. Will keep you posted on his progress.
Many thanks.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network